Alert archive / Illinois / Flash Flood Warnings in 2006
Flash Flood Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at May 29, 2006, 8:12 PM CDT for Marshall County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2006, 8:12 PM CDT (01:12 UTC)
- Expired
- May 30, 2006, 12:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Marshall County, IL
The radar
The Lincoln radar (KILX), 100 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1414 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1866 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 300112 FFWILX ILC123-300515- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 812 PM CDT MON MAY 29 2006 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN MARSHALL COUNTY IN CENTRAL ILLINOIS. * UNTIL 1215 AM CDT * AT 806 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED FROM 1 TO 2 INCHES OF RAIN HAS FALLEN OVER EASTERN MARSHALL COUNTY OVER THE PAST HOUR. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...TOLUCA. FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA... MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS...OR WATERS OF UNKNOWN DEPTH...BY FOOT OR AUTOMOBILE. REPORT ANY FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4110 8907 4094 8906 4094 8919 4110 8918 $$ SMITH
1 follow-up statement
000 WGUS73 KILX 300257 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 955 PM CDT MON MAY 29 2006 ILC123-300305- MARSHALL- 955 PM CDT MON MAY 29 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR EASTERN MARSHALL COUNTY HAS BEEN CANCELLED... MARSHALL COUNTY ESDA AND LAW ENFORCEMENT OFFICIALS REPORTED NO LINGERING FLOODING PROBLEMS ACROSS THE EASTERN PORTION OF THE COUNTY. EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 4110 8907 4094 8906 4094 8919 4110 8918 $$ SMITH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at May 29, 3:00 PM CDT, 5 hours 12 minutes earlier.
Area forecast discussion, May 29, 3:00 PM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT MON MAY 29 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH THURSDAY... SCATTERED CONVECTION DOTS THE AREA THIS AFTERNOON IN MID LEVEL MOISTURE PLUME EXTENDING FROM ILLINOIS SOUTHWARD INTO THE GULF STATES. THIS ACTIVITY HAS DEVELOPED AS THE WEAKLY CAPPED AIRMASS HAS REACHED ITS CONVECTIVE TEMPERATURE...BUT THERE ARE NO REAL BOUNDARIES TO FOCUS THE STORMS. NORMALLY...WOULD EXPECT THIS ACTIVITY TO DIE OFF FAIRLY RAPIDLY AS THE SUN GOES DOWN...HOWEVER WATER VAPOR LOOPS SHOW A WELL DEFINED VORT MAX MOVING NORTHWARD OVER NORTHERN ARKANSAS. SO FAR...ITS NOT BREAKING ANY SPEED RECORDS ON ITS WAY HERE...BUT THIS FEATURE MAY ADD TO THE LONGEVITY OF THE STORMS A LITTLE LATER INTO THE EVENING. AN ISOLATED SEVERE WIND REPORT WILL BE POSSIBLE WITH SURFACE TEMP/DEWPOINT SPREADS UPWARDS OF 30 DEGREES IN SOME LOCATIONS. /IN FACT...WE JUST GOT A 55KT GUST AT BLOOMINGTON AIRPORT JUST AFTER I TYPED THIS./ ALTHOUGH CAPES ARE WEAKER TODAY OWING TO WARMER TEMPS ALOFT...SOME LARGE HAIL MAY ALSO BE POSSIBLE IF UPDRAFTS CAN MAINTAIN THEMSELVES. WILL ADD SCATTERED/ISOLATED POPS MAINLY BEFORE MIDNIGHT BASED ON RADAR DATA JUST BEFORE FORECAST ISSUANCE TIME. THUNDERSTORMS WILL PROBABLY BE MORE NUMEROUS ON TUESDAY WITH MORE MOISTURE AND POSSIBLE OUTFLOW BOUNDARY REMNANTS IN THE AREA. THE BETTER POTENTIAL WILL BE IN THE WEST NEARER THE PLAINS COLD FRONT WHICH SHOULD BEGIN ITS SLOW TREK EASTWARD LATE IN THE DAY. WILL CARRY HIGH-END CHANCE POPS TUESDAY AND TUESDAY NIGHT...WITH LESS THAN 50 PERCENT AERIAL COVERAGE PRECLUDING LIKELY POPS. SHORT RANGE MODELS ARE BEGINNING TO CONVERGE ON THE TIMING OF THE WEAKENING COLD FRONT TOWARD MIDWEEK...MOVING IT ACROSS THE FORECAST AREA WEDNESDAY NIGHT. THIS WILL BE THE TIMEFRAME FOR THE HIGHEST POPS...ESPECIALLY IN THE CENTRAL AND SOUTHEAST. THE FRONTAL ZONE SHOULD BE CLEAR OF THE AREA THURSDAY MORNING EXCEPT PERHAPS IN THE SOUTHEAST...WHERE WE WILL LINGER SOME SMALL MORNING POPS DUE TO THE SLOW MOVEMENT OF THE FRONT. LONG TERM...FRIDAY THROUGH MONDAY... THE ECMWF AND OLD GFS ARE CONTINUING TO SHOW SIGNIFICANT DIFFERENCES IN HOW THEY HANDLE THE SHORTWAVE THAT WILL BE TOPPING THE WESTERN CONUS UPPER RIDGE ON SATURDAY/SUNDAY. THE GFS/DGEX ARE MUCH STRONGER WITH THE SHORTWAVE...KNOCKING DOWN THE UPPER RIDGE AND PRESSING THE WAVE SOUTHEAST INTO THE MIDWEST ON SUNDAY. THIS WOULD SUGGEST RAIN FOR THE FORECAST AREA SUNDAY AND MONDAY AS THE WAVE STRENGTHENS INTO A CLOSED LOW NEAR MEMPHIS BY THE END OF THE DAY MONDAY. ON THE OTHER HAND...THE ECMWF RIDES A WEAKER SHORTWAVE FURTHER NORTH AND WEAKENS IT OVER SOUTHERN CANADA...WITH THE WESTERN UPPER RIDGE WINNING THE CONTEST AND HOLDING STRONG. OUR FIRST INCLINATION WOULD FAVOR SOMETHING LIKE THE ECMWF DUE TO THE HIGHLY AMPLIFIED NATURE OF THE MEAN FLOW PATTERN. ALSO...THE LATEST 12Z GFS RUN IS TRENDING TOWARD THE ECMWF...SO WILL CONTINUE THE DRY CONDITIONS IN THE EXTENDED PORTION OF THE FORECAST. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && 04
Hazardous weather outlook, May 29, 12:43 PM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LINCOLN IL 1243 PM CDT MON MAY 29 2006 ILZ027>031-036>038-040-041-301100- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON- 1243 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. THESE STORMS WILL BE VERY LOCALIZED AND NATURE... AND NO SEVERE WEATHER IS EXPECTED. HOWEVER... THE RESULTING LIGHTNING THREAT MAY BE A CONCERN WITH OUTDOOR ACTIVITIES FOR THE MEMORIAL DAY HOLIDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE INTO THE REGION ON TUESDAY AND COMBINE WITH THE WARM AND HUMID AIR MASS TO PRODUCE THUNDERSTORMS ACROSS THE AREA FOR TUESDAY AND TUESDAY NIGHT. THIS FRONT WILL BE SLOW TO MOVE THROUGH ILLINOIS...SO THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ042>057-061>063-066>068-071>073-301100- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN- SANGAMON-CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- CUMBERLAND-CLARK-EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1243 PM CDT MON MAY 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON. THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. HOWEVER... THE RESULTING LIGHTNING THREAT MAY BE A CONCERN WITH OUTDOOR ACTIVITIES FOR THE MEMORIAL DAY HOLIDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT WILL MOVE INTO THE REGION ON TUESDAY AND COMBINE WITH THE WARM AND HUMID AIR MASS TO PRODUCE THUNDERSTORMS ACROSS THE AREA FOR TUESDAY AND TUESDAY NIGHT. THIS FRONT WILL BE SLOW TO MOVE THROUGH ILLINOIS...SO THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY NIGHT. SOME THUNDERSTORMS COULD LINGER INTO THURSDAY...MAINLY IN SOUTHEASTERN ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HARDIMAN/AUTEN
In the hours before
Local storm report, May 29, 2:49 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
249 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM TSTM WND GST BLOOMINGTON 40.48N 88.97W
05/29/2006 M63 MPH MCLEAN IL AWOS
KBMI AWOS PEAK GUST
&&Local storm report, May 29, 6:15 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
615 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG LAWRENCEVILLE 38.73N 87.69W
05/29/2006 LAWRENCE IL LAW ENFORCEMENT
TREE LIMBS AND POWER LINES DOWN.
&&
GEELHARTLocal storm report, May 29, 7:36 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
736 PM CDT MON MAY 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD 5 E HOOPESTON 40.47N 87.58W
05/29/2006 VERMILION IL TRAINED SPOTTER
WATER FLOWING OVER THE ROAD NEAR CHENEYVILLE
0731 PM HAIL HOOPESTON 40.47N 87.67W
05/29/2006 E0.88 INCH VERMILION IL LAW ENFORCEMENT
NICKEL SIZE HAIL REPORTED BY HOOPESTON POLICE DEPT
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:26 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 64 min |
| May 29, 7:33 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 57 min |
| May 29, 8:35 PM CDT | Severe Thunderstorm Warning | ILX | Marshall | 55 min |
| May 30, 5:33 PM CDT | Severe Thunderstorm Warning | ILX | Cumberland | 27 min |
Nearby
Flash Flood Warnings in Illinois, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.